Bifurcation theory for the L-H transition in magnetically confined fusion plasmas

TitleBifurcation theory for the L-H transition in magnetically confined fusion plasmas
Publication TypeJournal Article
Year of Publication2012
AuthorsW. Weymiens, H.J de Blank, G.MD Hogeweij, J.C de Valenca
JournalPhysics of Plasmas
Volume19
Issue7
Pagination072309
Date PublishedJul
Type of ArticleArticle
ISBN Number1070-664X
KeywordsFIELD, MODE, SHEAR, TOKAMAK, TRANSPORT, TURBULENCE, ZONAL FLOWS
Abstract

The mathematical field of bifurcation theory is extended to be applicable to 1-dimensionally resolved systems of nonlinear partial differential equations, aimed at the determination of a certain specific bifurcation. This extension is needed to be able to properly analyze the bifurcations of the radial transport in magnetically confined fusion plasmas. This is of special interest when describing the transition from the low-energy-confinement state to the high-energy-confinement state of the radial transport in fusion plasmas (i.e., the L-H transition), because the nonlinear dynamical behavior during the transition corresponds to the dynamical behavior of a system containing such a specific bifurcation. This bifurcation determines how the three types (sharp, smooth, and oscillating) of observed L-H transitions are organized as function of all the parameters contained in the model. (C) 2012 American Institute of Physics. [http://dx.doi.org/10.1063/1.4739227]

DOI10.1063/1.4739227
Division

FP

Department

CPP-HT

PID

cb4cd468aed34ad24099a3e0b0eee7c1

Alternate TitlePhys. Plasmas
LabelOA

Go back one page.